Alert archive / Tennessee / Wind Advisories in 2010

Wind Advisory 5, NWS Morristown, TN

February 4, 20109 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Feb 4, 2010, 3:28 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Feb 5, 2010, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2010, 3:28 PM EST (20:28 UTC)
In effect from
Feb 5, 2010, 4:00 AM EST
Expired
Feb 5, 2010, 4:00 PM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WWUS74 KMRX 042028
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 PM EST THU FEB 4 2010

...WINDY CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN OF EAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA TOMORROW...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GULF COAST
TONIGHT AND BE OFF THE NORTH CAROLINA COAST BY EARLY SATURDAY. A
TIGHT PRESSURE GRADIENT CAUSED BY THE LOW PRESSURE SYSTEM WILL
RESULT IN GUSTY WINDS ESPECIALLY IN THE HIGHER TERRAIN.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-050430-
/O.NEW.KMRX.WI.Y.0005.100205T0900Z-100205T2100Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN
328 PM EST THU FEB 4 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. 


* TIMING: WINDS ARE EXPECTED TO INCREASE BY EARLY FRIDAY MORNING.

* WINDS: WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE
  SECURED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
2 follow-up statements
028 
WWUS74 KMRX 050019
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
719 PM EST THU FEB 4 2010

...WINDY CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN OF
EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA FRIDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GULF COAST
TONIGHT AND BE OFF THE NORTH CAROLINA COAST BY EARLY SATURDAY. A
TIGHT PRESSURE GRADIENT CAUSED BY THE LOW PRESSURE SYSTEM WILL
RESULT IN STRONG AND GUSTY WINDS ESPECIALLY IN THE HIGHER TERRAIN.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-050900-
/O.CON.KMRX.WI.Y.0005.100205T0900Z-100205T2100Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN
719 PM EST THU FEB 4 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE BY EARLY FRIDAY MORNING.

* WINDS: WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DH
878 
WWUS74 KMRX 050945
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 AM EST FRI FEB 5 2010

...WINDY CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN OF
EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GULF COAST
TONIGHT AND BE OFF THE NORTH CAROLINA COAST BY EARLY SATURDAY. A
TIGHT PRESSURE GRADIENT CAUSED BY THE LOW PRESSURE SYSTEM WILL
RESULT IN STRONG AND GUSTY WINDS ESPECIALLY IN THE HIGHER
TERRAIN.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-052000-
/O.CON.KMRX.WI.Y.0005.000000T0000Z-100205T2100Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN
445 AM EST FRI FEB 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... 
FOR FAR EASTERN MOUNTAINS OF EAST TENNESSEE...AS WELL AS CHEROKEE
AND CLAY COUNTIES OF NORTH CAROLINA. 

* TIMING: STRONG AND GUSTY SOUTHERLY WINDS THIS MORNING WILL
  INCREASE INTO THE AFTERNOON HOURS...THEN DECREASE BY LATE
  AFTERNOON OR EARLY EVENING. 

* WINDS: WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:15 PM EST, 13 minutes earlier.

Area forecast discussion, Feb 4, 3:15 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EST THU FEB 4 2010

.SHORT TERM...(TONIGHT AND FRIDAY)...SIGNIFICANT SOUTHERN STREAM
SYNOPTIC SYSTEM CONTINUES TO SLOWLY PROGRESS TOWARD THE SOUTHERN
APPALACHIANS FROM THE SOUTHWEST. ANTICIPATE PRECIP TO SLOWLY ADVANCE
SOUTHWEST TO NORTHEAST AS SYSTEM PROGRESSES AND DRY LAYERS IN THE
LOWER LEVELS SLOWLY MOISTEN. HAVE CONTINUED CATEGORICAL POPS FOR
LATE FIRST PERIOD AND INTO THE SECOND PERIOD FOR THE ENTIRE CWA.
STILL EXPECT THIS TO BE MAINLY A RAIN EVENT BUT HAVE SOME CONCERN
THAT ISOLATED VALLEY LOCATIONS IN THE NORTHEAST ZONES MAY HAVE BRIEF
PERIOD OF LIGHT SNOW AND/OR LIGHT FREEZING RAIN TOMORROW MORNING.
THUS HAVE ISSUED ADVISORY FOR SOME OF OUR VIRGINIA COUNTIES AND THE
NORTHERN MOUNTAIN ZONES. HAVE ALSO ISSUED WIND ADVISORY FOR EASTERN
MOUNTAIN ZONES AS 850 MB WINDS APPROACH 50 KT PER MODEL FORECAST
SOUNDINGS. OTHERWISE...TEMPS SHOULD REMAIN STEADY OR SLOWLY RISE
OVERNIGHT IN WARM AIR ADVECTION REGIME. DOWNSLOPING FLOW SHOULD ALSO
AID IN TEMP RISES IN THE CENTRAL AND NORTHERN VALLEYS. FOR
TEMPS...GENERALLY DID NOT DEVIATE SIGNIFICANTLY FROM MAV GUIDANCE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...AREA OF LOW
PRESSURE TRACKING THROUGH THE REGION ON FRIDAY NIGHT. WENT WITH
CATEGORICAL TO CHANCE POPS FOR FRIDAY NIGHT WITH THE BEST CHANCES
IN THE NORTH. WITH COLD AIR ADVECTING IN...RAIN SHOULD CHANGE TO
SNOW FRIDAY NIGHT. THE BEST CHANCE OF SNOW ACCUMULATION WILL BE
ACROSS THE HIGHER ELEVATIONS. THE AREA OF LOW PRESSURE LINGERS INTO
SATURDAY AND SATURDAY NIGHT. WILL KEEP THE HIGHEST CHANCES IN THE
NORTH AGAIN WHERE THE DEEPEST MOISTURE LINGERS. THE BEST CHANCE OF
SNOW ACCUMULATIONS WILL BE ACROSS THE HIGHER ELEVATIONS AGAIN. HIGH
PRESSURE RETURNS BRINGING DRY WEATHER FOR SUNDAY AND SUNDAY NIGHT.
AN INVERTED TROUGH TRACKING THROUGH THE AREA ON MONDAY AND TUESDAY.
PRECIPITATION SHOULD BE RAIN/SNOW ON MONDAY THEN CHANGE TO SNOW
MONDAY NIGHT AND TUESDAY MORNING...THEN BACK TO RAIN. A FRONT
TRACKS THROUGH THE AREA ON TUESDAY NIGHT AND WEDNESDAY BRINGING
MORE RAIN/SNOW CHANCES. WILL KEEP THE HIGHEST CHANCES IN THE NORTH
AGAIN WHERE THE DEEPEST MOISTURE LINGERS. HIGH PRESSURE RETURNS
BRINGING DRY WEATHER FOR THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             38  44  36  45  31 / 100 100  50  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  36  42  35  42  29 / 100 100  70  30  20
OAK RIDGE, TN                       36  42  35  41  28 / 100 100  70  30  20
TRI CITIES AIRPORT, TN              34  40  32  37  26 / 100 100  80  50  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 4 AM TO 4 PM EST FRIDAY FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WINTER WEATHER ADVISORY FROM 1 AM TO NOON EST FRIDAY FOR THE
     FOLLOWING ZONES: JOHNSON...NORTHWEST CARTER...SOUTHEAST
     CARTER...SOUTHEAST GREENE...UNICOI.

     WIND ADVISORY FROM 4 AM TO 4 PM EST FRIDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

VA...WINTER WEATHER ADVISORY FROM 1 AM TO NOON EST FRIDAY FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...WASHINGTON...WISE.

&&

LCM/GH
Hazardous weather outlook, Feb 4, 5:05 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
505 AM EST THU FEB 4 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-051100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
505 AM EST THU FEB 4 2010 /405 AM CST THU FEB 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN APPALACHIAN
REGION LATE TODAY AND TONIGHT. MAINLY RAIN IS EXPECTED WITH THIS
SYSTEM THOUGH RAIN MAY OCCASIONALLY MIX WITH LIGHT FREEZING RAIN OR
LIGHT SLEET OVER NORTHERN AREAS AND SOME OF THE HIGHER ELEVATIONS
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM MOVING THROUGH THE SOUTHERN APPALACHIAN
REGION FRIDAY AND SATURDAY WILL GENERATE MAINLY RAIN ON FRIDAY. THE
RAIN MAY BE HEAVY ENOUGH TO CAUSE SOME MINOR FLOODING PROBLEMS.
RAIN WILL TRANSITION OVER TO SNOW FRIDAY NIGHT AND SATURDAY. SOME
SNOW ACCUMULATION IS POSSIBLE FRIDAY NIGHT AND SATURDAY...ESPECIALLY
OVER THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:22 PM ESTWinter Weather AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more19 hr

Nearby

Wind Advisories in Tennessee, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.